Jump to content

Midodrine Monday


ramakentesh
 Share

Recommended Posts

Started my midodrine trial yesterday with some interesting results.

First hour it felt just 'odd' and 'slightly synthetic' - i still felt dizzy and actually felt kinda tired.

Second hour it amped up but it wasnt what i was expecting. Instead of less dizziness I was just amped with energy. More energy than I knew what to do with. Walked the dogs three times, cleaned the front yard, talked to the neighbour and was more ingrossed in the conversation perhaps because I didnt feel like fainting constantly.

Got no side effects but I did crash - but not until 9pm that night and it made me feel pretty poor. Woke like deatht his morning as well.

I guess im still not convinced that pharm medicines are superior to herbal preparations for POTS:

* licorice works better for me than florinef, I get no side effects whereas florinef made me grumpy

* mestonin worked very abruptly for me - sure it was nice but when it finished it came out of the blue and made you feel worse than when you started on it

* midodrine - still not sure but the crash again was annoying. Butchers broom improved my postural feelings more, felt less synthetic and did not result in a crash.

* betas make me dizzy - chinese herbs make me feel less dizzy and much calmer.

mmm... My doc has looked at my herbs and thinks they seem ok, but worries about them not being well scrutinised.

I guess my plan is to keep trying midodrine, then try mestonin LAR and then make a decision on the weekend as ive got to get back to work.

Link to comment
Share on other sites

Sorry, Rama. You know what my trial of midodrine did - it was horrible. Still haven't recovered from that horrible night of a trial - in more ways than one. Hope it doesn't throw you for a loop and mess you up worse. Here's to hoping. I'm like you - my natural type/alternative things have worked much better. I think having more of the complete properties in an herb may be better than having it disected and synthesized and our bodies not knowing what to do with it. Keep us posted.

Issie

Link to comment
Share on other sites

The first time I tried Midodrine it made me feel racey and weird in the head. Didn't touch it again for a while. Many months later I tried again because in theory it SHOULD work - I appear vasodilated, I'm pretty sure I pool, and I have low bp. That time I took it at night hoping to sleep off any side effects - woke up utterly exhausted, like I had been hit by a truck, totally out of it on the couch all day. After two days of that and missing my son's soccer game (never again) I won't touch the stuff again. Let us know what happens if you decide to stick with it. Maybe it's something your body has to adapt to?

Link to comment
Share on other sites

When I first tried midodrene I got what I would call "withdrawl symptoms" but it was almost like rebound low bp--- as my dose was starting to wear off or in the evening I would end up more exhausted and dizzy that I was on a normal day, although the midodrene did improve my symptoms during the day (although not as signifigantly as your reaction). Over time this has become less pronounced-- not sure why.

Link to comment
Share on other sites

Rama- Midodrine did the same thing to me the first time I took it. Scared the, you know what, out of me. I got a lot done - I was standing for 4 hours straight (something I had never done before without horrific chest pain) and then I crashed, hardcore. I couldn't get up, I was weak and shaking. It was awful. It took about a month before I was willing to try it again. I only took 1/2 of a 2.5 mg pill and this time I made it a point NOT to do anthing strenuous. I didn't crash that time. Now I take 5mg every 4 hours. It took me a while to get up to that amount, but I've been on it about a year. The head tingling thing was the hardest to get used to - but you do, surprisingly.

Good luck. It's not for everyone, but I just wanted to share my experiences.

Sara

Link to comment
Share on other sites

Hahaha I love this title. I tried to explain why this was funny to the people around me and they had no clue what I was even talking about. Thanks for making a Monday with pots a little more bearable.

Link to comment
Share on other sites

I've been on 15 mg of Midodrine 3x a day since Sept. I don't have many of the side effects youve mentioned although it's possible I did and have forgotten? Now the only side effects are annoying but tolerable... It makes me FREEZING and I always have the chills and goosebumps.

My only complaint is it so short lasting- seems I'm just getting benefit and then it is starting to wear off.

Jen

Link to comment
Share on other sites

I've been on Midodrine first 2.5 mg then gradually up to 10 mg morning, noon and supper (tells you not to take several hours before bedtime). I find that my BP is at it's lowest (OH) when I first get up and I freeze like crazy (plus sometimes get a little scalp tingle but not always). Once I have my coffee and Midodrine, I've been pretty good to go--I do seem to get really tired right at the time the next dose is due but cannot say if that is the Midodrine, the dysautonomia, the chronic fatigue, but blame it on the hypersonomia (2 sleep studies confirmed). I have had fewer incidents of syncope/near syncope but have also added isosource nutritional sustainance. So my energy seems to come more in morning and as day wears on and with the more I've done, I don't have much left for evening--have to force myself to do things like laundry or something not too strenuous (but before the Midodrine laundry was big challenge).

But I must say, it is midwest winter (albeit not nearly as frigid as last year with record days below freezing). Spring, summer and fall knocked me down (I didn't really understand what I had then 'POTS'). So I'm thinking I'm doing more inside than I had ability to do this summer but I don't know if that is a factor or not (just scares me to think of trying to get through that again this year, although I was told some things to avoid).

Link to comment
Share on other sites

Thanks - interesting thoughts.

Well after my second dose I felt ok, then great then after about 5pm I felt FANTASTIC. I felt amazing. I had a bath and I got up straight up and didnt even feel any dizziness. I took my dogs for a five km walk without feeling any presyncope (even when im well this doesnt happen).

So side effects so far seem more on the first dose and include quesiness, jumpiness, and I guess just feeling slightly odd. They dont kick in after the second dose and in fact I felt better as soon as the second dose kicked in.

its confusing because most people say that meds like midodrine and mestonin either really work well or dont work at all for people. Both for me seem to work ok but have issues and now I have to work out which one is going to work best? Do I go with jumpy, anxies midodrine or sleepy, dosey mestonin? Or do I go with both? (My doc likes this idea)

Link to comment
Share on other sites

Sorry - to clarify: My doc sent me out mestonin a month ago to try and it was so so. I am now trialling midodrine alone. First day it did very little, second day it did a fair bit, third day less side effects so Im kinda thinking its ok now. The eventual aim is for me to be on both mestonin and midodrine from what i understand.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...